Toxic drug alert: Fort St. John

Press Release

There has been an increase in overdose events in the community of Fort St. John. Reported overdoses have been associated with a reddish-brown substance packaged in blue pill cases, sold as ‘down.’ This substance is highly toxic and induces heavier and prolonged sedation, making it more challenging to reverse. Overdoses are happening when the substance is smoked or injected.

Substances move throughout our region and may be present in your community so please share this alert widely and use with caution following the harm reduction messages below.

For your safety

  • Get overdose prevention, recognition, and response training; carry naloxone
  • Don’t use alone. Make a plan and tell a buddy who can call for help if needed
  • If you plan to use alone, use the Lifeguard or BeSafe app available free on the app store or on Toward the Heart website
  • Know your tolerance. If you are sick or had a time of abstinence or reduced use, use much less
  • When possible, avoid mixing drugs or mixing drugs with alcohol
  • Test a small amount first and go slow
  • Use in an OPS if possible (see Fort St John locations listed below)
  • Access fentanyl drug checking where available (OPS sites)
  • Call 9-1-1 or your local emergency number right away if someone overdoses

Alert expires: October 20, 2023

IHT4

NationTalk Partners & Sponsors Learn More